MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECT; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECT; DH CPK NG TUBES
Model Number 40-4438
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 06 apr 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the nasogastric (ng) was confirmed to have broken into two pieces via x-ray.Endoscopy was required to remove a 25cm fragment of tube from the patient.The reporter alleged that it appeared as if some sort of aneurysm rupture occurred causing the tube to break.The patient was receiving medication via the tube four times a day following by a 100ml water flush via the kangaroo pump.The ng tube had been placed on (b)(6) 2022 and had been in use for 13 days prior to the event.Per additional information received on 15 mar 2022, the reporter confirmed that when the tube was initially placed, the tube was flushed with 10ml of water via the side port prior to the stylet being removed.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.Per examination, the sample was received in two pieces, broken between the 22 and 21cm depth markings.At the point of the break, the tube exhibits stretching, or ballooning, along with a complete rupture of the tube.Under magnification, no visible occlusion was observed.However, when water was flushed through the distal segment of the device, resistance was felt and no water was able to pass through.Under magnification it was noted that there was completely occlusion from dried matter in the tube.The complaint is confirmed as reported.While no definite root cause could be determined, it was most likely use related.Per the instructions for use, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 28 apr 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECT
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14046136
Report Number9611594-2022-00036
Device Sequence Number5720982
Product Code FPD
UDI-Device Identifier00350770460215
UDI-Public00350770460215
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-4438
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KANGAROO PUMP
Patient Age46 YR
Patient SexFemale
Patient Weight50 KG